MAUDE Adverse Event Report: COOK MEDICAL / COOK, INC. WAYNE PNEUMOTHORAX TRAY; CATHETER AND TIP, SUCTION

COOK MEDICAL / COOK, INC. WAYNE PNEUMOTHORAX TRAY; CATHETER AND TIP, SUCTION
Model Number G56537
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Cook medicals "wayne pneumothorax tray" c-utpty-1400-wayne-112497-imh, g56637, lot # 14121501.The tray has a heimlich valve in it that was incorrectly inserted backwards by provider and did not allow air to exit chest/pleural space and resulted in worsening of patient's pneumothorax.The heimlich valve does not have markings on it that are easy to read and are of the same color (clear plastic).There is a disposable paper diagram that was not clear to provider during urgent implantation of how to attach to catheter/tubing.No other instructions for use were present in the kit.Fda safety report id# (b)(4).

Brand Name
WAYNE PNEUMOTHORAX TRAY
Common Device Name
CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK MEDICAL / COOK, INC.
bloomington IN 47404
MDR Report Key14195101
Report NumberMW5109326
Device Sequence Number5308976
Product Code JOL
UDI-Device Identifier00827002565371
UDI-Public(01)00827002565371(17)220701(10)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG56537
Device Catalogue NumberC-UTPTY-1400-WAYNE-112497-IMH
Device Lot Number14121501
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight73 KG
Patient EthnicityNon Hispanic
Patient RaceWhite